Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 44, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 8, 2001, 10:50 PM CDT for Montgomery County, Polk County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2001, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 9, 2001, 12:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montgomery County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 4:00 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Sep 8, 4:00 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SAT SEP 8 2001 SCATTERED SHOWERS AND A FEW THUNDERSHOWERS HAVE DEVELOPED ACROSS THE CWA THIS AFTERNOON AS AIR MASS HAS SLOWLY RECOVERED FROM THIS MORNINGS SQUALL LINE. EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT IN SOUTHEASTERN OKLAHOMA WILL LIKELY SPREAD INTO NORTHWESTERN SECTIONS BY EVENING AND INCREASE ACROSS MOSTLY THE NORTHERN PART OF THE CWA TONIGHT. COLD FRONT MAY EDGE INTO NORTHWESTERN COUNTIES LATER TONIGHT. STILL SEE A HEAVY RAIN EVENT SHAPING UP MAINLY IN THE NORTHWEST, WITH RAIN AMOUNTS AND CHANCES OF RAIN DECREASING TO THE SOUTHEAST. WILL HAVE CATEGORICAL POPS IN THE NORTH WITH MENTION OF HEAVY RAIN, DECREASING TO A CHANCE OF THUNDERSTORMS IN THE SOUTHEAST WITH LIGHTER RAIN AMOUNTS. WILL GO BELOW MOS ON MINS IN THE NORTH AFTER SEEING WHAT THUNDERSTORMS LAST NIGHT DID WITH TEMPS. MOS MINS LOOK CLOSER TO THE SOUTH. THINK CLOUDS AND RAIN WILL CONTINUE INTO SUNDAY MORNING IN NORTHERN AND CENTRAL SECTIONS, ENDING BY OR DURING THE AFTERNOON AS THE COLD FRONT PASSES. WILL GO WITH LIKELY POPS IN THE SOUTH SUNDAY FOR THE FRONT MOVING THROUGH. TEMPS SHOULD NOT RISE MUCH AND MAY GO A LITTLE BELOW MOS ON MAXES. CLOUDS SHOULD DECREASE IN THE WEST LATE IN THE DAY AND ELSEWHERE SUNDAY NIGHT. MOISTURE LINGERS IN THE SOUTHEAST, AND WILL DELAY CLEARING IN THAT AREA AND KEEP A CHANCE OF RAIN GOING INTO SUNDAY NIGHT THERE AS WELL. DRIER AIR TAKING OVER SHOULD RESULT IN LOWER MINS SUNDAY NIGHT. MONDAY SHOULD BE MOSTLY SUNNY AFTER THE UPPER TROF MOVES PAST AND HIGH PRESSURE SETS IN. THIS SHOULD CONTINUE THROUGH AT LEAST WEDNESDAY. MOS MAXES FOR MONDAY LOOK GOOD AT THIS TIME. .LIT...NONE
In the hours before
Special weather statement, Sep 8, 8:50 PM CDT, 2 hours before
ARZ003>007-012>016-021>024-030-031-037>041-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 850 PM CDT SAT SEP 8 2001 ...SEVERE THUNDERSTORM WATCH IN NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT... A COLD FRONT WAS NEARING THE NORTHWEST CORNER OF ARKANSAS SATURDAY EVENING. THE FRONT SEPARATED VERY WARM AND HUMID AIR TO ITS EAST FROM MUCH COOLER AND DRIER AIR TO ITS WEST. THE CONTRAST IN AIR MASSES WAS MAKING THE ATMOSPHERE UNSTABLE...WITH SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. WITH STORMS DEVELOPING...AND WITH THE POSSIBILITY OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT. THE WATCH INCLUDES AREAS NORTH OF MOUNT IDA...MORRILTON AND BATESVILLE. IN THE WATCH AREA...THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...STORMS THAT DEVELOP WILL HAVE A TENDENCY TO PRODUCE FREQUENT DEADLY LIGHTNING. STORMS WILL ALSO BE SLOW MOVING... INCREASING THE THREAT OF HEAVY RAIN. PEOPLE IN NORTHERN AND WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
Local storm report, Sep 8, 10:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OARK AR WIND DAMAGE
09/08/01 JOHNSON TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0815 PM CHERRY HILL AR WIND DAMAGE
09/08/01 POLK TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0830 PM GAMALIEL AR WIND DAMAGE
09/08/01 BAXTER TREES DOWN ON HIGHWAY 101.
REPORTED BY LAW
ENFORCEMENT.
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 53 min |
| Sep 8, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 43 min |
| Sep 8, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| Sep 8, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 40 min |
| Sep 8, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Sep 8, 7:51 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 54 min |
| Sep 8, 8:03 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 57 min |
| Sep 8, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 45 min |
| Sep 8, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 48 min |
| Sep 8, 8:38 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 52 min |
| Sep 8, 8:54 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 36 min |
| Sep 8, 9:36 PM CDT | Flash Flood Warning | LZK | Newton | 114 min |
| Sep 8, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Sep 8, 10:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Sep 9, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 41 min |
| Sep 9, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 41 min |
| Sep 9, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 51 min |
| Sep 9, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 46 min |
| Sep 9, 3:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.